Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS Lake Charles, LA

December 4, 2005Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 4, 2005, 12:12 PM CST for Vernon Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 4, 2005, 12:12 PM CST (18:12 UTC)
Expired
Dec 4, 2005, 1:15 PM CST
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 4, 12:40 PM CSTHAIL 0.75Evans, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 4, 11:39 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 041812
SVRLCH
LAC115-041915-
/O.NEW.KLCH.SV.W.0116.051204T1812Z-051204T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1212 PM CST SUN DEC 4 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 115 PM CST

* AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM VERNON LAKE TO EVANS...AND
  MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
   NEW LLANO AND LEESVILLE BY 1225 PM CST
   KURTHWOOD AND ROSEPINE BY 1230 PM CST
   PICKERING BY 1235 PM CST
   SLAGLE BY 1240 PM CST
   SIMPSON...HUTTON AND FORT POLK BY 1245 PM CST
   CRAVENS BY 100 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3125 9353 3090 9351 3090 9284 3131 9288
      3136 9300 3136 9338 3127 9342

$$
1 follow-up statement
000 
WWUS54 KLCH 041844
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CST SUN DEC 4 2005

LAC115-041915-
/O.CON.KLCH.SV.W.0116.000000T0000Z-051204T1915Z/
VERNON LA-
1244 PM CST SUN DEC 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CST FOR
VERNON PARISH...

AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SLAGLE TO EVANS..MOVING EAST
AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HUTTON AND ROSEPINE BY 1250 PM CST
  SIMPSON AND PICKERING BY 1255 PM CST
  FORT POLK BY 100 PM CST
  LACAMP...8 MILES NORTH OF CRAVENS AND 8 MILES NORTHWEST OF
  FULLERTON BY 115 PM CST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3125 9353 3090 9351 3090 9284 3131 9288
      3136 9300 3136 9338 3127 9342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 11:30 AM CST, 42 minutes earlier.

Area forecast discussion, Dec 4, 11:30 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST SUN DEC 4 2005

.DISCUSSION....
STRONG COLD FRONT MOVING THROUGH SE TX AND WEST CENTRAL LOUISIANA
THIS MORNING. THIS FRONT IS TRIGGERING SHOWERS AND THUNDERSTORMS OUT
IN ADVANCE OF THE FRONT. STORMS TODAY WILL RACE RAPIDLY TO THE
NORTHEAST. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND HAIL. TEMPERATURES ARE IN THE MID 70S WITH DEW POINTS IN THE
UPPER 60S...IN ADVANCE OF THE FRONT. LITTLE SUPPORT IS NOTED IN THE
MIDDLE PORTION OF THE ATMOSPHERE AND THIS SHOULD HELP TO HINDER
STORM DEVELOPMENT A BIT.

HAVE RAISED POPS AND INCREASED TEMPERATURES AND ZONES ARE UPDATED.

&&

.AVIATION...
A STRONG COLD FRONT WILL BLAST THROUGH THE REGION THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY BOUNDARY WITH RAIN CHANCES
CONTINUING OVERNIGHT BEHIND THE FRONT. WILL SEE PRIMARILY MVFR/IFR
TODAY FROM LOW CEILINGS...AND OCCASIONAL IFR ASSOCIATED WITH
CONVECTION.

&&

.MARINE...OUR PERSISTENT SOUTHERLY FLOW OVER THE NORTHWEST GULF WILL
BE COMING TO AN END OVERNIGHT AS A STRONG COLD FRONT ADVANCES
ACROSS THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT...FOLLOWED BY STRONG AND COOL NORTHERLY WINDS.

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  44  57  34 /  60  60  20  00
KBPT  73  42  56  34 /  40  40  10  00
KAEX  71  38  52  29 /  60  60  10  00
KLFT  75  46  55  33 /  60  60  20  00

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Dec 4, 3:31 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 AM CST SUN DEC 4 2005

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
331 AM CST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE
ACROSS THE REGION TODAY. A FEW STRONG AND SEVERE THUNDERSTORMS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 11:27 AM CSTSevere Thunderstorm WarningLCHAvoyelles48 min
Dec 4, 1:05 PM CSTSevere Thunderstorm WarningLCHRapides55 min
Dec 4, 2:13 PM CSTSevere Thunderstorm WarningLCHAllen, Vernon62 min
Dec 4, 2:33 PM CSTSevere Thunderstorm WarningLCHCalcasieu57 min
Dec 4, 3:32 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.